Jump to content
Important Survey - Please Participate ×

New member seeks support with final 5mgs a day of Alprazolam taper


[Ri...]

Recommended Posts

High Desert American Seeks Help With Alprazolam Taper.

 

Hello,

I am a 35 year old architectural designer, from the Southwest U.S.

I have a lifelong history of anxiety, and depression, and I self medicated with oxycodone from 2006 to 2009. I Joined a methadone clinic in 2011, and over the last two years have almost finished tapering off methadone, and am looking forward to finally finishing up there this year in 2020, and being opioid free.

 

The problem is, around 2014, I started taking unprescribed alprazolam, occasionally, to help with anxiety, and depression, and ease unemployment stress, in my life. By 2017, I finally got a prescription for 6mg alaprqzolam, (2mg, three times a day), and made myself legitimate, no longer having to buy alprazolam off the street.

 

In 2018, I started tapering alprazolam, and for over a year had been working as an armed guard, to have a physically active job, to take my mind off the anxiety of tapering. In February, 2020, I quit working as a guard, to finish my taper from both methadone and alprazolam, and focus on trying get a job that made use of my professional degree. I am currently between jobs, focusing on tapering aggressively from aprlazolam, while I don't have to work. This happened right before Covid 19 broke out, so I've been staying home with my wife and kid, working on just getting mentally, and physically healthy, so I can return to my career in architecture, construction, and design.

 

Well, now it's March 2020, and I take 5mg of alprazolam a day, just to be able to sleep at night, and not have a psuedo seizure, in the tonic clonic form, which happened two me 13 times, between 2013 and 2014, over 6 years ago.

 

My psuedo seizures were caused by insomnia, unemployment, stress, and anxiety. My methadone, and alprazolam could have been factors, but the alprazolam was not a factor in all 14 episodes, so I think it just one factor of many. Regardless, I saw a neurologist, my EEG showed I was not epileptic, and actually quite remarkably neurotypical, and I haven't had an episode of tonic clinic pseudo seizures since 2014. Since I got a prescription for alprazolam in 2017, I take my alprazolam dose as prescribed,  at therapeutic levels, and as of today, I take 5 mgs of alprazolam a day.

 

I heard of this site in 2010, and now I need support in tapering down from 5mg alprazolam a day. I've had periods over the last 7 years where I would take as much as 14 to 21 mgs of alprazolam a day, so I've made a lot of progress. But I just seem to have so much trouble functioning on less than 5mg alprazolam a day. Every time I go below 5mg, a day, all of the worst symptoms of withdrawal appear. Muscle aches, migraines, muscle tics, extreme confusion, paranoia, anxiety, nightmares, runny nose, trails in my vision, insomnia that never ends, sensitivity to lights, and constant intrusive thoughts of suicide.

 

That's my intro, and I am looking for friends to mentor me, and help me end this scourge of alprazolam dependency once and for all. I felt better before this medication became part of my life, And I want to have that freedom from this dependency once again. I know it's a long road, and I try to stay busy, and physically active to distract myself from taking alprazolam, but I need help. Thank you.

 

-RidingOutTheStorm, March, 2020.

Link to comment
Share on other sites

Hello RidingOutTheStorm, Welcome to BenzoBuddies!

 

We are in a storm right now, aren't we, all of us hunkered down just trying to survive.  We're glad you're here, we'll support you as you taper from the Xanax.  Can you clear up one thing for me, has it been determined that the Xanax aids in you not getting the psuedo seizure's, I'm not familiar with them so I'm hoping you can educate me. 

 

Also, do you only take the 5 mgs at night to help you sleep?  I'm glad to see you're not taking the large doses anymore, but those could have an effect in how uncomfortable your taper is, the body seems to remember our past use and withdrawal.

 

How have you tapered in the past, do you go slowly, we suggest only reducing your dose by about 5-10% every week or two or whatever your symptoms will allow.  We have a board you might want to check out for the methods we support.  Planning your Taper

 

If you'd like to start a thread on the Withdrawal Support (during your taper) board, you can connect with other members going through the same thing you are.

 

We're glad you joined, let us know how we can help you.

 

Pamster

 

 

 

Link to comment
Share on other sites

  • 2 years later...

I did it!

 

2 weeks ago I stopped taking my alpazolam. I tapered down to such a small amount, that I don't really feel that sick. Thanks for all the help!

 

-John

Link to comment
Share on other sites

I'm so happy for you, I love it when members can get off of these nasty drugs without suffering for years! 
Link to comment
Share on other sites

×
×
  • Create New...